What side effects go away, which ones don’t

Over time I’ve seen many threads about this and when I first started taking meds I posted threads like this too so I thought I’d share based on my experience and also what I’ve learned in class what side effects tend to go away on psych meds over time and which ones are not likely to that if bother you enough you should maybe consider switching meds.

Side effects that tend to go away (can take days, to months, tend to go away faster if you reliably take your dose at same time each day & don’t skip or miss, also can take longer if you keep raising your dose but that can be unavoidable sometimes unfortunately, however on some meds, raising the dose can actually decrease the effects):
-Fatigue
-Anxiety
-extrapyramidal side effects (twitching)

Side effects that do not tend to go away, and will likely get worse as you increase your dose:
-Weight gain
-Sexual dysfunction

Dystonia & tardive dyskinesia are of course very serious side effects which are not going to improve over time and need immediate treatment. Thus please tell a doctor immediately if you experience very painful muscle spasms, or twisting uncontrollable tongue movements/drooling.

If anyone wants to add to these lists or has contradictory experiences or knowledge please feel free to share :slight_smile:

summary: based on personal experience & what I learned in school, fatigue, anxiety & twitching tends to go away over time (Though that time can vary based on several different variables) and sexual dysfunction & weight gain does not improve or go away (Though weight gain can be managed by the individual via exercise & diet & is not necessary inevitable)

1 Like

Weight gain isn’t a problem for me. If I stick to a calorie controlled diet. Which I don’t. So it’s a side effect of my own making really.

Lots of people here have had success losing weight on antipsychotic meds.

Yeah definitely that’s a factor within control of the individual. But just saying that’s something that is going to require constant upkeep & self discipline on your part as the med isn’t magically going to stop making you gain weight on its own.

1 Like

This topic was automatically closed 90 days after the last reply. New replies are no longer allowed.